MAUDE Adverse Event Report: ATRIUM MEDICAL C-QUR FX; MESH, SURGICAL, POLYMERIC

ATRIUM MEDICAL C-QUR FX; MESH, SURGICAL, POLYMERIC
Model Number 31328
Health Effect - Clinical Codes Vomiting (2144); Obstruction/Occlusion (2422)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow up report will be submitted upon the completion of the investigation into this event.
 
Event or Problem Description
Dr used c-qur fx and patient started vomiting and checked into hospital.Doctor reported that there was bowel obstruction to the mesh.
 
Additional Manufacturer Narrative
Based on the details provided there is not enough evidence to conclude that the patient¿s bowel obstruction was caused by the mesh alone.It is likely that the mesh moved after the initial implantation strangulating the bowel.This would suggest that there is a possibility that the mesh was not secured properly during the initial implantation.A review of the device lot history records indicate that this lot of c-qur ¿fx mesh met all quality and performance requirements.Clinical evaluation: ventral hernias are hernias of the anterior abdominal wall and represent defects in the parietal abdominal wall fascia and muscle through which abdominal contents can protrude.C-qur fx is intended for use in soft tissue deficiencies including hernia repair, traumatic or surgical wounds and chest wall reconstruction procedures requiring reinforcement with a non-absorbable supportive material.A small bowel obstruction occurs when your small or large intestine is blocked.Symptoms of a bowel obstruction include bloating, abdominal pain, nausea, vomiting, constipation, diarrhea, and abdominal cramps.Intestinal obstruction may also cause serious infection and inflammation of your abdominal cavity.The instructions for use (ifu) states complications that may occur with the use of any surgical mesh include, but are not limited to, pain, inflammation, infection, allergic reaction, seroma, hematoma, fistula formation or mechanical disruption of the tissue and/or mesh material and possibly adhesions when placed in direct contact with the viscera and other organs.The patient should be advised to contact the physician should an adverse reaction occur.

Brand Name
C-QUR FX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7885360
Report Number3011175548-2018-01022
Device Sequence Number192391
Product Code FTL
UDI-Device Identifier00650862313284
UDI-Public00650862313284
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K082748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2020
Device Model Number31328
Device Catalogue Number31328
Device Lot Number423433
Was Device Available for Evaluation? No
Device Age YR
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight106